Missouri, 2005

Damaging Wind in Missouri, August 13, 2005

August 13, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 2:50 PM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Aug 13, 2:50 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT SAT AUG 13 2005

.SHORT TERM DISCUSSION...

THE CONCERN FOR THIS PART OF THE FCST PACKAGE IS THE INFLUENCE OF
THE SLOW MOVING SFC FRONT/TROF THAT IS POISED TO THE NW OF THE
REGION.

CURRENT RADAR INDICATES LOTS OF CONVECTION OCCURRING ACROSS THE KSTL
FCST AREA THIS AFTN ON THE PERIPHERY OF A HIGH PRESSURE RIDGE AND
DRY SLOT THAT HAS SUPPRESSED MOST CONVECTION TODAY OVER OUR FCST
AREA. WITH VERY FEW CLOUDS TODAY...TEMPS EASILY ZOOMED INTO THE MID
90S ACROSS MOST OF THE FCST AREA...AND DEWPOINTS WERE HIGH ENUF TO
TRIGGER PLUS 100 HEAT INDICES IN MANY AREAS. THE CONVECTION TO THE
NW OF OUR AREA MAY BARELY SKIRT THE NRN TIER OF OUR IL COUNTIES AND
SWRN IN DURING THE EARLY EVENING. SWODY1 INDICATES THERE WILL BE
ENUF CAPE AND UNIDIRECTIONAL SHEAR FOR A SLIGHT RISK IN THAT PART OF
IL FOR THE OVERNIGHT HOURS.

THE GFS MAY BE OVEREMPHASIZING SOME OF THE WAVE ENERGY ALONG THE
FRONTAL BOUNDARY...RESULTING IN LARGE SPIKES IN ITS POP GUIDANCE.
THE ETA SOLUTION WAS CONSIDERED MORE HEAVILY. A NRN STREAM S/WV IS
PROGGED TO BUMP UP AGAINST THE DOMINANT MID LEVEL RIDGE OVER THE
SERN CORNER OF THE CONUS. THIS SHOULD ENCOURAGE THE DEVELOPMENT OF A
SFC WAVE ALONG THE FRONTAL BOUNDARY AS IT SLOWLY MOVES INTO THE FCST
AREA ON SUN. POPS IN THE FCST GO FROM JUST THE NRN/NWRN TIER OF
COUNTIES OVERNIGHT TO AT LEAST CHC CATEGORY EVERYWHERE SUN
AFTN...LINGERING THROUGH MON BEFORE DIMINISHING SOMEWHAT MON NIGHT
AS THE MID/UPPER LEVEL ENERGY MOVES AWAY.

IN MAINLY WRN KY...SUN SHOULD OFFER ONE MORE DAY OF HEAT INDICIES IN
THE PLUS 100 RANGE WHERE CLOUDS/TSTMS SHOULD BE LESS ABUNDANT. THE
PRESENCE OF THE BOUNDARY IS EXPECTED TO LOWER AFTN HIGHS INTO THE
UPPER 80S IN THE NWRN THIRD FOR SUN AND THE NWRN HALF FOR MON...WITH
STILL LOWER 90S POSSIBLE ELSEWHERE...THEN THE BOUNDARY SHOULD
EVENTUALLY BECOME MORE DIFFUSE.

TEMP FIGURES WERE LEANED TOWARD WARMER MET GUIDANCE SINCE THE GFS
SOLUTION DOES NOT APPEAR TO THE BE THE BEST ONE FOR THIS PACKAGE.

.LONG TERM DISCUSSION...TUESDAY THROUGH SATURDAY

MAIN CONCERNS THROUGH THE UPCOMING WEEK ARE THE HANDLING OF THE
FRONT IN THE AREA AT THE BEGINNING OF THE PERIOD...AND ANOTHER
FRONTAL PASSAGE LATE IN THE WEEK OR INTO THE WEEKEND.

THE OPERATIONAL RUNS OF THE GFS OVER THE PAST 24 HOURS CONTINUE TO
BE TOO FAST WITH A FRONTAL PASSAGE LATE IN THE WEEK.  THE LATEST 12Z
RUN BRINGS THE FRONT THROUGH THE AREA LATE THURSDAY NIGHT INTO
FRIDAY...MEANWHILE...THE 00Z ECMWF AND NCEP ENSEMBLES SUPPORT A MUCH
SLOWER SOLUTION.  REALLY HAVE NO GOOD FEELING ON THIS ISSUE...BUT
WITH GOOD UPPER RIDGING TO OUR IMMEDIATE SOUTH...A SLOWER SOLUTION
SEEMS BETTER.

HPC HAS A STATIONARY FRONT WELL TO OUR NORTH OVER CENTRAL ILLINOIS
AT 12Z TUESDAY...AND KEEPS SOUTHERLY LOW LEVEL FLOW OVER THE REGION
THROUGH THE WEEK...UNTIL THE FRONTAL PASSAGE LATE FRIDAY NIGHT AND
EARLY SATURDAY.  THIS SCENARIO WOULD SUPPORT A SMALL POPS EACH DAY
FOR DIURNAL CONVECTION UNTIL THE FRONTAL PASSAGE.

THE FLY IN THE OINTMENT IS THE FRONT THAT IS FORECAST TO MOVE
INTO/THROUGH THE AREA SUNDAY.  AM NOT TOTALLY CONVINCED THAT THIS
FRONT WILL HAVE DISSIPATED OR HAVE REFORMED NORTH OF THE AREA BY
TUESDAY.  THEREFORE...WILL KEEP A CHANCE POP GOING DURING THE DAY
TUESDAY...AND A SLIGHT CHANCE FOR TUESDAY NIGHT...BEFORE COMMENCING
WITH THE DAILY SMALL DIURNAL POP WEDNESDAY THROUGH FRIDAY.

HAVE TRENDED THE CLOUD COVER BACK QUITE A BIT...INDICATING MOSTLY
CLEAR NIGHTS AND PARTLY CLOUDY DAYS WEDNESDAY THROUGH FRIDAY.  ALSO
INCREASED HIGHS A FEW DEGREES THROUGH THIS PERIOD.

AS FOR THE LATE WEEK FRONTAL PASSAGE...WILL STICK WITH THE HPC
TIMING FOR NOW...BUT WILL KEEP ONLY SLIGHT CHANCE POPS FRIDAY NIGHT
AND SATURDAY DUE TO TIMING UNCERTAINTIES.  THE GFS IS INDICATING
QUITE A COOL DOWN A CATEGORY OR TWO BELOW NORMAL BEHIND THE FRONT
FOR NEXT SATURDAY.  ONCE AGAIN GIVEN THE UNCERTAINTIES...FELT BETTER
ABOUT STAYING ON THE WARM SIDE OF THIS GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

SHORT TERM...DB
LONG TERM...DS
Hazardous weather outlook, Aug 13, 1:59 PM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT SAT AUG 13 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-141000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
259 PM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES BETWEEN 100 AND 105 CAN BE EXPECTED THROUGHOUT
THE REGION FOR THE REMAINDER OF THE AFTERNOON.

THERE IS A SMALL CHANCE OF THUNDERSTORMS TO THE NORTH OF A DEXTER
MISSOURI TO OWENSBORO KENTUCKY LINE TONIGHT.  AN ISOLATED STRONG
STORM MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH ALONG AND NORTH OF A
LINE FROM MARBLE HILL MISSOURI TO PRINCETON INDIANA THIS EVENING.
ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES OVER MUCH OF THE AREA WILL RANGE FROM 100 TO 105
DEGREES ON SUNDAY.

THERE ARE DAILY CHANCES OF THUNDERSTORMS FROM SUNDAY THROUGH
FRIDAY ACROSS THE ENTIRE QUAD STATE REGION. THE BEST
CHANCES ARE SUNDAY NIGHT THROUGH MONDAY NIGHT ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DRS

In the hours before

Special weather statement, Aug 13, 7:10 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
810 PM CDT SAT AUG 13 2005

ILZ076-081-082-085-086-088>090-093-140200-
FRANKLIN IL-HAMILTON IL-JOHNSON IL-POPE IL-PULASKI IL-SALINE IL-
UNION IL-WAYNE IL-WILLIAMSON IL-
810 PM CDT SAT AUG 13 2005

...45 MPH WINDS REPORTED NEAR BENTON...

A GUST FRONT OUT AHEAD OF AN APPROACHING LINE OF THUNDERSTORMS WAS
REPORTEDLY PRODUCING WINDS TO 45 MPH AS IT MOVED THROUGH BENTON
ILLINOIS.

AT 808 PM...PADUCAH RADAR DETECTED THIS FINE LINE OF A GUST FRONT
EXTENDING FROM NEAR BENTON...SOUTH AND WEST TO NEAR WOLF LAKE AND
ALTO PASS. IT WAS MOVING EAST AT ABOUT 30 MPH...AND SHOULD BE
AFFECTING COMMUNITIES FROM WAYNE CITY...TO MCLEANSBORO...TO DONGOLA
AND ANNA BY 900 PM. EXPECT 35 TO 45 MPH WIND GUSTS WITH THE PASSAGE
OF THIS GUST FRONT.
Special weather statement, Aug 13, 7:30 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
830 PM CDT SAT AUG 13 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ014-018-019-MOZ076-086-087-
110-111-140300-
ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-EDWARDS IL-
FRANKLIN IL-GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-
JACKSON IL-JEFFERSON IL-JOHNSON IL-MASSAC IL-PERRY IL-PERRY MO-
PIKE IN-POPE IL-POSEY IN-PULASKI IL-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-UNION IL-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN-
WAYNE IL-WHITE IL-WILLIAMSON IL-
830 PM CDT (830 PM EST) SAT AUG 13 2005

...GUSTY FRONT WITH 35 TO 45 MPH WINDS MOVING ACROSS THE
REGION...

AT 827 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS ACROSS
MAINLY NORTHERN PORTIONS OF SOUTHERN ILLINOIS...ESPECIALLY ALONG
THE INTERSTATE 64 AND 57 JUNCTION. THIS LARGE AREA OF THUNDERSTORMS
WAS LAYING OUT A GUST FRONT THAT WAS ADVANCING ACROSS MUCH OF
SOUTHEAST MISSOURI...THE REMAINDER OF SOUTHERN ILLINOIS...AND EVEN
ACROSS SOUTHWEST INDIANA TOWARD NORTHWEST KENTUCKY. WIDESPREAD
35 TO 45 MPH WINDS WERE BEING REPORTED WITH THE PASSAGE OF THIS GUST
FRONT.

THE GUST FRONT WAS ADVANCING TO THE SOUTH AND EAST AT A 30 TO 40 MPH
CLIP. BE AWARE THAT THE PASSAGE OF THIS FRONT...WITH PERHAPS LITTLE
TO NO THUNDERSTORM ACTIVITY...WILL STILL PRODUCE BRISK WINDS
GUSTING TO AS HIGH AS 45 MPH...WHICH JUST MIGHT BE ENOUGH TO DOWN A
TREE OR POWER LINE IN ISOLATED LOCALES.
Special weather statement, Aug 13, 8:09 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
909 PM CDT SAT AUG 13 2005

KYZ001>013-015>017-020>022-MOZ112-114-140330-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-
CRITTENDEN KY-FULTON KY-GRAVES KY-HICKMAN KY-HOPKINS KY-
LIVINGSTON KY-LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-TODD KY-TRIGG KY-
WEBSTER KY-
909 PM CDT SAT AUG 13 2005

...GUST FRONT MOVING TOWARD WESTERN KENTUCKY...

A GUST FRONT...LAYED OUT FROM A CLUSTER OF THUNDERSTORMS ACROSS
SOUTHERN ILLINOIS...IS MAKING ITS WAY TOWARD THE OHIO RIVER...AND
SHOULD CROSS INTO WESTERN KENTUCKY BETWEEN 930 AND 1030 PM. WINDS
APPEAR TO BE DIMINISHING SOME AS THE FRONT MOVES SOUTH...BUT WIND
GUSTS TO 30 MPH MAY STILL BE POSSIBLE AS THE FRONT MOVES INTO AND
THROUGH WESTERN KENTUCKY.

ALSO...THE FRONT MAY BE JUST ENOUGH TO INITIATE ISOLATED
THUNDERSTORMS IN FAR SOUTHEAST MISSOURI AND WESTERN KENTUCKY. IF A
STORM DOES DEVELOP...THEY WILL HAVE THE POTENTIAL FOR GUSTY WINDS...
LOCALLY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING.
Special weather statement, Aug 13, 9:12 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT SAT AUG 13 2005

KYZ001>013-015>017-020>022-MOZ112-114-140400-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-
CRITTENDEN KY-FULTON KY-GRAVES KY-HICKMAN KY-HOPKINS KY-
LIVINGSTON KY-LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-TODD KY-TRIGG KY-
WEBSTER KY-
1012 PM CDT SAT AUG 13 2005

...GUST FRONT MOVING THROUGH WESTERN KENTUCKY...

A GUST FRONT...LAYED OUT FROM A CLUSTER OF THUNDERSTORMS ACROSS
SOUTHERN ILLINOIS EARLIER TONIGHT...WAS MAKING ITS WAY ACROSS
WESTERN KENTUCKY. SPOTTERS REPORTED ESTIMATED 50 MPH WINDS IN WEBSTER
COUNTY AS THE GUST FRONT MOVED THROUGH PROVIDENCE. EXPECT 40 TO 50
MPH POTENTIAL WIND GUSTS AS THE FRONT MOVES ACROSS THE REMAINDER OF
WESTERN KENTUCKY THROUGH 1100 PM.  THE FRONT WILL BE BEARING
DOWN ON COMMUNITIES FROM BARDWELL TO MADISONVILLE...MAKING ITS
WAY TOWARD THE LAKES AND PENNYRILE REGIONS.

ALSO...THE FRONT MAY BE JUST ENOUGH TO INITIATE ISOLATED
THUNDERSTORMS IN FAR SOUTHEAST MISSOURI AND WESTERN KENTUCKY. IF A
STORM DOES DEVELOP...THEY WILL HAVE THE POTENTIAL FOR GUSTY WINDS...
LOCALLY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING.

The radar

The Paducah radar (KPAH), 136 km away, was scanning. The volume nearest the first event began at 03:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
August 13, 9:25 PM CST
Where
Wayne County, 3 mi E of Clubb
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.217, -90.300

Several trees were down on Highway 34.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473618.